MAUDE Adverse Event Report: CAREFUSION, INC THORACENTESIS/PARACENTESIS TRAY; THORACENTESIS TRAY

CAREFUSION, INC THORACENTESIS/PARACENTESIS TRAY; THORACENTESIS TRAY
Catalog Number TPT1000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 05/06/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that upon opening the glass ampule of lidocaine during thoracentesis and paracentesis use, the top of the ampule crushed causing glass shards and contaminated the sterile tray.It was further reported that the lidocaine vial was breaking into small fragments and caused a finger laceration on the user requiring intervention, user washed hands and applied a bandage.No other care was needed.
 
Additional Manufacturer Narrative
H10: the lot number for the device was provided.The device history records are currently under review.The device is pending return.The investigation is currently underway.H10: b3: date of event: the date of awareness was entered in the date of event field as the actual date of event is unknown.H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H11: the physical sample was not received by our quality team for evaluation.Three photos were provided of the tray packaging, and one photo was provided of possible user storage rack and reviewed; but the quality team was unable to make any observations regarding reported failure based on photos provided.Therefore, the failure mode could not be verified, and the root cause could not be determined.A review of the device history record for part: tpt1000 lot: 0001604817 was performed.No recorded quality problems or rejections related to this incident were found.It was confirmed that procedural and functional requirements needed for its release were met.The supplier was notified of this reported failure to raise awareness.B3: date of event: the date of awareness was entered in the date of event field as the actual date of event is unknown.G3 (date received by manufacturer), g6 type or report - follow up# 1), h2 (correction and additional information), annex g (component code), annex b (type of investigation), annex c (investigation findings), annex d (investigation conclusions).Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
THORACENTESIS/PARACENTESIS TRAY
Common Device Name
THORACENTESIS TRAY
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
brett curtice_
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key22048458
Report Number1625685-2025-00043
Device Sequence Number8880423
Product Code PXI
UDI-Device Identifier10885403108488
UDI-Public(01)10885403108488(11)250113(17)270131(10)0001604817
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberTPT1000
Device Lot Number0001604817
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2025
Supplement Date Received by Manufacturer07/16/2025
Initial Report FDA Received Date05/19/2025
Supplement Report FDA Received Date07/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown